Top answers from doctors based on your search:
Disclaimer

c diff bacteria infection

A 30-year-old male asked:
Dr. Ahmad Ibrahim
18 years experience in Urgent Care
Let's see: Cdiff and ibs can happen whenever it wants to. I do not believe there is a correlation between the two. However cdiff happens after antibiotics or sic ... Read More

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 25-year-old female asked:
Dr. Gutti Rao
Dr. Gutti Rao answered
45 years experience in Hospital-based practice
C. Diff enteritis: Surprising! Metronidazole is the treatment for c.Diff. May be you are resistant to metronidazole, you may have to try vanco in po.
1
1 thank
A 46-year-old member asked:
Dr. Mark Hoepfner
38 years experience in General Surgery
Infection: Colon infection from clostridium difficile can cause fever, nausea, abdominal cramping pains, sometimes serious abdominal pain, diarrhea & dehydration ... Read More
A 30-year-old male asked:
Dr. Martin Raff
55 years experience in Infectious Disease
Possible, unlikely: Vancomycin is seldom taken orally, and when it is it can at least partially treat c. Difficile infection, although it isn't active against spores. Wh ... Read More
A 30-year-old male asked:
Dr. Donald Alves
23 years experience in Emergency Medicine
Usually not: Vancomycin orally treats c.Diff. Intravenous vancomyin might disrupt the bacterial flora and lead to overgrowth.
A 53-year-old member asked:
Dr. Joel Gallant
35 years experience in Infectious Disease
Yes: It's almost always a complication of antibiotic use.
A 30-year-old member asked:
Dr. Randy Burgett
8 years experience in General Practice
Hospital: The majority of c. Diff cases occur in the hospital with patients who are taking antibiotics to treat recent infections. Other risk factors include be ... Read More
1
1 comment
7
7 thanks
A 30-year-old male asked:
Dr. Charles Cattano
38 years experience in Gastroenterology
Have diarrhea or no?: C.Difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C.Diff ... Read More
A 34-year-old male asked:
Dr. Leila Hashemi
20 years experience in Internal Medicine
C diff: Hi,severe malodor diarrhea, abdominal pain and possible fever.
1
1 thank
A 30-year-old male asked:
Dr. William Lewis
50 years experience in ENT and Head and Neck Surgery
Name of the organism: The first is the name of the organism the second is the name of the condition. This condition can be varied to the can be very debilitating . You need ... Read More
A 42-year-old female asked:
Dr. Michael Ein
47 years experience in Infectious Disease
None: There is no chronic c. Difficile infection. Untreated c. Difficile diarrhea can persist until effective treatment is given. The stool c. Difficile t ... Read More
1
1 comment
2
2 thanks
A 42-year-old member asked:
Dr. Robert Dorsey
35 years experience in Wound care
No: C diff is an infection that occurs in the colon.
A 60-year-old male asked:
Dr. Omega Edwards
18 years experience in Infectious Disease
Yes: Any antibiotic including, Doxycycline can increase your risk of getting c. Difficile diarrhea. However, because Doxycycline has poor activity against ... Read More
A 30-year-old female asked:
Dr. Nadine Yamusah
Specializes in Internal Medicine
No: H.pylori causes ulcers , gastritis and a slew of other problems. Clostridium difficicle causes inflammation of your bowel and excessive persistent di ... Read More
2
2 thanks
A 42-year-old female asked:
Dr. Luis Villaplana
34 years experience in Internal Medicine
The only: Approved treatment is antibiotics. Pro bioethics are looked at for maybe prevention or lowering risks for getting the infection while on antibiotics.
1
1 thank
A 40-year-old female asked:
Dr. Benjamin Hayek
44 years experience in Internal Medicine
Monitor: Once you have C. diff there is a reasonable chance you can be colonized. The criteria for infection include watery stools in excess of 3-4 times daily ... Read More
1
1 thank
A 49-year-old member asked:
Dr. Michael Fisher
31 years experience in Dermatology
C. Difficile: Mild cases of c. Difficile infection can often be cured by discontinuing the antibiotics responsible.In more serious cases, oral administration of, fi ... Read More
A 30-year-old member asked:
Dr. Booth Wainscoat
20 years experience in Infectious Disease
Colon imbalance: Every person has an ideal balance of different helpful bacteria (flora) in their colon. Disrupting that balance can lead to diarrhea, cramping & gas. ... Read More
4
4 thanks
A 30-year-old member asked:
Dr. Keegan Duchicela
13 years experience in Family Medicine
Yes.: Studies have shown that probiotics can prevent c.Diff infections and other antibiotic associated complications like diarrhea. Best way to prevent c.D ... Read More
2
2 thanks
A 44-year-old member asked:
Dr. Joel Gallant
35 years experience in Infectious Disease
Abx complication: An infection resulting from antibiotic use that can cause diarrhea and other colonic problems. It requires treatment with either Metronidazole or oral ... Read More
4
4 thanks
A 30-year-old member asked:
Dr. Randy Burgett
8 years experience in General Practice
Fomites: C. Diff is more common in the hospitals and nursing homes and is usually spread by not washing your hands properly. Those who carry that bacteria may ... Read More
4
4 thanks
A 44-year-old female asked:
Dr. Silviu Pasniciuc
26 years experience in Internal Medicine
Most common: cause for C diff colitis, one of the most common in hospital acquired complication. Many other factors may contribute, too.
1
1 thank

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month